Arkansas, 2022Flash Flooding and Damaging Wind in Arkansas, June 7, 2022
June 7, 2022 · NWS TSA · 7 events in 2 counties and zones
Thunderstorms developed into west central Arkansas during the morning of the 7th. High moisture content of the air, and storms moving repeatedly across some of the same locations resulted in locally heavy rainfall and subsequently some flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed into west central Arkansas during the morning of the 7th. High moisture content of the air, and storms moving repeatedly across some of the same locations resulted in locally heavy rainfall and subsequently some flash flooding. The strongest storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 7, 8:14 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 7, 8:14 AM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
914 AM CDT Tue Jun 7 2022
...New SHORT TERM...
.SHORT TERM...
(The rest of today )
Issued at 905 AM CDT Tue Jun 7 2022
MCS that was born across west-central Oklahoma earlier this
morning is now moving into southeast Oklahoma. These storms
are moving into an airmass conducive to supporting strong to
severe storms over the next several hours. 70 mph wind gusts
will be the most common concern. This especially
true across Pushmataha and Choctaw Counties in extreme southeast
Oklahoma. Additional scattered thunderstorms will also be
possible in the vicinity of an outflow boundary from a decaying MCS
that has moved to near a Okmulgee to Tahlequah line. All of this
activity is expected to diminish/exit the area by early afternoon.
&&
.LONG TERM...
(Tonight through Monday)
Issued at 325 AM CDT Tue Jun 7 2022
Yet another MCS is likely to develop tonight and widespread
convection is expected across the forecast area from late tonight
into Wednesday. How this exactly evolves is uncertain, however
should an organized MCS develop then a risk of severe weather
would accompany its trek southeastward. Again a corridor of
heavier rainfall is possible and may lead to localized flooding
concerns. A more notable synoptic wave will accompany the
overnight convection with the attendant cold front / outflow
pushing south of the region Wednesday night. This will allow a
brief lull in precip chances Wednesday night into Thursday.
The boundary returns northward an expanding warm sector Thursday
ahead of a stronger wave aloft passing late Thursday into Friday.
This feature will aid in another MCS moving across the region
Thursday night through Friday morning. The associated cold front
continues to be shown pushing well south of the local area and
marking an end to the recent MCS train.
The weekend continues to be shown as likely dry and warm though
precip chances Sunday are in question as the warm front lifts
northward. This will be a period to monitor. Otherwise ridging
aloft builds and hot and humid conditions are likely by early next
week.
&&
.AVIATION...
(12Z TAFS)
Issued at 631 AM CDT Tue Jun 7 2022
The main aviation concern will be convective potential at the
southern sites of KMLC and KFSM. Cluster of storms over southwest
into south central OK will slide east and may affect those
terminals during the morning to midday hours. Inserted TEMPO IFR
conditions with the storms. Valley fog that had been affecting
some far NW AR sites has since lifted as clouds increase from the
west. Activity near KS border is fading and will likely not have
much impact to TAFs. Added VCTS and/or PROB30 mention to cover MCS
potential late night for far NE OK into NW AR. Outside of storm
considerations, VFR conditions should prevail.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 85 69 83 64 / 40 70 50 10
FSM 85 71 85 68 / 70 70 70 20
MLC 84 70 85 68 / 90 40 60 30
BVO 85 68 82 62 / 40 70 40 10
FYV 83 66 82 62 / 50 70 70 20
BYV 82 66 81 61 / 40 70 60 10
MKO 82 69 82 66 / 70 70 70 20
MIO 85 67 80 60 / 50 70 40 10
F10 82 69 83 66 / 80 70 60 20
HHW 88 72 88 71 / 90 20 40 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...10
LONG TERM....07
AVIATION...30
Hazardous weather outlook, Jun 7, 7:10 AM CST, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
810 AM CDT Tue Jun 7 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
810 AM CDT Tue Jun 7 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Southeast Oklahoma into west-central Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Southeast Oklahoma.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Southeast Oklahoma.
ONSET...Ongoing.
DISCUSSION...
A thunderstorm complex is set to move out of south-central
Oklahoma and across southeast Oklahoma and parts of west-central
Arkansas through early this afternoon. Some of the storms will
be capable of producing wind gusts to around 70 mph and quarter
size hail. Very heavy rainfall will also be possible that could
lead to flooding of low lying areas.
Additional storms will develop into a large storm
complex across Kansas this evening and spread southeastward
into the region after midnight. Overnight storms will
continue to pose a risk of severe weather and locally
heavy rains. Flooding concerns may increase given the
recent rainfall including both flash flooding and
main stem river flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY AND SUNDAY...No Hazards.
MONDAY...High Wind Potential.
EXTENDED DISCUSSION...
Widespread thunderstorms are likely to be ongoing Wednesday
morning with locally heavy rainfall potential. Storm
chances will decrease from Wednesday afternoon through
Thursday afternoon. Another thunderstorm complex is
forecast to move into portions of eastern Oklahoma and
northwest Arkansas Thursday night into Friday. A risk
of severe weather and locally heavy rainfall will again
accompany these storms.
The active weather pattern ends by the weekend with
hot and humid conditions returning by early next week.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 7, 7:41 AM CST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
841 AM CDT Tue Jun 7 2022
OKZ073-071415-
Pittsburg OK-
841 AM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southwestern
Pittsburg County through 915 AM CDT...
At 840 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southwest of Ashland, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Kiowa... Savanna...
Ashland... Blanco...
Pittsburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3467 9588 3468 9589 3468 9609 3485 9609
3484 9573 3459 9573 3459 9588
TIME...MOT...LOC 1340Z 271DEG 40KT 3470 9615
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 7, 7:44 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
844 AM CDT Tue Jun 7 2022
OKZ049-071430-
Pushmataha OK-
844 AM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southwestern
Pushmataha County through 930 AM CDT...
At 843 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Moyers, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Antlers... Snow...
Moyers... Kosoma...
Kellond... Dunbar...
Eubanks... Darwin...
Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3450 9578 3451 9577 3451 9567 3452 9567
3453 9540 3426 9537 3422 9578
TIME...MOT...LOC 1343Z 265DEG 19KT 3438 9570
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 7, 7:50 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HAIL 3 SW MOYERS 34.30N 95.70W
06/07/2022 U0.75 INCH PUSHMATAHA OK PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Special weather statement, Jun 7, 8:50 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
950 AM CDT Tue Jun 7 2022
OKZ049-053-071515-
Choctaw OK-Pushmataha OK-
950 AM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of southeastern
Pushmataha and northeastern Choctaw Counties through 1015 AM CDT...
At 950 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
east of Oleta, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Oleta... Cloudy...
Corinne... Sobol...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3410 9539 3432 9532 3429 9505 3424 9505
3424 9515 3405 9516
TIME...MOT...LOC 1450Z 280DEG 37KT 3420 9524
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 7, 9:15 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1015 AM CDT Tue Jun 7 2022
OKZ049-053-071545-
Choctaw OK-Pushmataha OK-
1015 AM CDT Tue Jun 7 2022
...Strong thunderstorms will impact portions of southeastern
Pushmataha and eastern Choctaw Counties through 1045 AM CDT...
At 1015 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southwest of Cloudy to 9 miles southwest
of Goodland. Movement was east at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Hugo... Fort Towson...
Sawyer... Hugo Lake State Park...
Raymond Gary State Park... Oleta...
Cloudy... Grant...
Ord... Corinne...
Fallon... Sobol...
Swink... Frogville...
Apple... Huskey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
3388 9555 3393 9556 3433 9531 3428 9505
3424 9505 3424 9515 3394 9516 3396 9523
3389 9526 3390 9526 3391 9527 3387 9529
3389 9533 3387 9534
TIME...MOT...LOC 1515Z 289DEG 48KT 3427 9530 3388 9565
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHFlash Flood, Sebastian
- When
- June 7, 9:30 AM CST to 1:00 PM CST
- Where
- Sebastian County, 1.03 mi NNW of Barling to 1.28 mi WNW of Barling
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.343, -94.308
Portions of several roads were reported flooded between Fort Smith and Barling.
Thunderstorm Wind, Crawford
- When
- June 7, 9:49 AM CST
- Where
- Crawford County, 2.76 mi S of Figure Five
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.480, -94.370
Thunderstorm wind gusts were estimated to 60 mph.
Flash Flood, Crawford
- When
- June 7, 10:00 AM CST to 1:00 PM CST
- Where
- Crawford County, 2.15 mi SSW of Figure Five to 2.18 mi SSW of Figure Five
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.490, -94.380
Portions of Old Uniontown Road were flooded.
Flash Flood, Sebastian
- When
- June 7, 10:03 AM CST to 1:00 PM CST
- Where
- Sebastian County, 1.66 mi E of Ft Smith to 1.75 mi E of Ft Smith
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.381, -94.391
Portions of multiple streets were flooded in Fort Smith.
Flash Flood, Crawford
- When
- June 7, 10:16 AM CST to 1:00 PM CST
- Where
- Crawford County, 2.16 mi SSE of Figure Five to 2.02 mi SSE of Figure Five
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.490, -94.358
Portions of Fayetteville Road were flooded.
Flash Flood, Sebastian
- When
- June 7, 10:16 AM CST to 1:00 PM CST
- Where
- Sebastian County, 3 mi NW of Rye Hill to 0.56 mi WNW of Buell
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.301, -94.408
Portions of several roads were flooded.
Flash Flood, Sebastian
- When
- June 7, 10:19 AM CST to 1:00 PM CST
- Where
- Sebastian County, 2 mi W of Barling to 1.65 mi SSE of Massard
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.330, -94.335
Portions of multiple roads west of Barling were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 7, 2022$99 million · EF0 · 55 events
- Rip Current in New Jersey, June 7, 20221 death · 1 event
- Tornadoes and Hail in Missouri, June 7 to 8, 2022EF2 · 26 events
- Tornadoes and Hail in Kansas, June 7 to 8, 2022EF1 · 27 events
- Hail and Damaging Winds in Colorado, June 7, 2022$45,000 · 2 in hail · 18 events
- Tornado and Hail in New Mexico, June 7, 2022$50,000 · EF0 · 8 events
- Flood and Hail in Nebraska, June 7, 20222.75 in hail · 39 events
- Hail and Damaging Winds in Texas, June 7 to 8, 20224 in hail · 33 events
- Tornadoes and Flash Flood in Colorado, June 7 to 8, 20223.5 in hail · 29 events
- Tornadoes and Hail in Colorado, June 7, 20222.5 in hail · 26 events
- Tornado in Wyoming, June 7, 2022EF1 · 1 event
- Flood and Hail in Kansas, June 7, 2022$6,000 · 2.75 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034910, 1034362, 1034886, 1034908, 1034906, 1034919, 1034917.